Does anyone have any experience of muscle pain caused by statin medications?
I have been taking a variety of statins for (I think) around 20 years, having been diagnosed with elevated blood cholesterol levels. For the last few months I have suffered from muscle pain in my upper legs and buttocks, which my GP reckons may be related to statin medication.
Why the well-known side effect has taken so long to manifest itself in me, I don't know. Maybe a drug interaction? Blood tests have shown that I have an elevated CK (creatine kinase) serum level, which (I'm told) indicates muscle degradation is taking place, though whether or not caused by statin interaction is not clear.
My GP is reluctant to suspend statin administration, as it's supposed to be 'so good for me'. My current tests show a CK level of 300-400 units/litre, which is over the upper end of the 'normal range', but is not 'serious' enough to warrant suspension of treatment. I've been told only levels of 900 U/L or more are considered sufficiently serious for that.
I would very much like to find out if there are any different views about my situation - I'm lacking useful information about the likelihood and consequences of sustained skeletal myositis, apart from the sometimes extreme discomfort.